MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL TRIAL SLAPHAMMER; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. FEMORAL TRIAL SLAPHAMMER; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 111140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicates devices were manufactured and accepted into final stock between with no reported discrepancies.Based on the device identification the complaint databases were reviewed for similar reported events regarding damage.Lot id: there have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
While surgeon was removing femoral trial from patient, tip of slap hammer broke off and got stuck inside the trial.Case type: pka.Update 08/february/2019: rep confirmed surgical delay of 30 seconds.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a femoral trial slaphammer was reported.The event was confirmed by inspection of the returned device.Method & results: product evaluation and results: visual inspection of the returned device noted that burnishing was observed on the tip.Material analysis of the device concluded that the tip of a slaphammer had fractured in the threaded hole of the trial.Intergranular fracture and mixedmode and morphologies were observed on the slaphammer, consistent with an overload condition.The intergranular fracture morphologies are potentially due to hydrogen embrittlement.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: not performed as medical records were not provided for review.Product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: it was reported that the tip of slap hammer broke off and got stuck inside the trial.Visual inspection of the returned device noted that burnishing was observed on the tip.Material analysis concluded that the tip of a slaphammer had fractured in the threaded hole of the trial.Intergranular fracture and mixedmode and morphologies were observed on the slaphammer, consistent with an overload condition.The intergranular fracture morphologies are potentially due to hydrogen embrittlement.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
FEMORAL TRIAL SLAPHAMMER
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8371496
Report Number3005985723-2019-00188
Device Sequence Number1598650
Product Code NPJ
UDI-Device Identifier00848486002732
UDI-Public00848486002732
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111140
Device Lot Number06031217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age59 YR